Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
regularized long wave equation; integral method with variational limit; finite difference method; Lagrange interpolation; energy conservation scheme
Summary:
An energy conservative scheme is proposed for the regularized long wave (RLW) equation. The integral method with variational limit is used to discretize the spatial derivative and the finite difference method is used to discretize the time derivative. The energy conservation of the scheme and existence of the numerical solution are proved. The convergence of the order $O(h^2 + \tau ^2)$ and unconditional stability are also derived. Numerical examples are carried out to verify the correctness of the theoretical analysis.
References:
[1] Brango, C. Banquet: The symmetric regularized-long-wave equation: Well-posedness and nonlinear stability. Physica D 241 (2012), 125-133. DOI 10.1016/j.physd.2011.10.007 | Zbl 1252.35130
[2] Bhardwaj, D., Shankar, R.: A computational method for regularized long wave equation. Comput. Math. Appl. 40 (2000), 1397-1404. DOI 10.1016/S0898-1221(00)00248-0 | MR 1803919 | Zbl 0965.65108
[3] Bhowmik, S. K., Karakoc, S. B. G.: Numerical approximation of the generalized regularized long wave equation using Petrov-Galerkin finite element method. Numer. Methods Partial Differ. Equations 35 (2019), 2236-2257. DOI 10.1002/num.22410 | MR 4022940 | Zbl 1431.65169
[4] Cai, J.: Multisymplectic numerical method for the regularized long-wave equation. Comput. Phys. Commun. 180 (2009), 1821-1831. DOI 10.1016/j.cpc.2009.05.009 | MR 2678455 | Zbl 1197.65144
[5] Chegini, N. G., Salaripanah, A., Mokhtari, R., Isvand, D.: Numerical solution of the regularized long wave equation using nonpolynomial splines. Nonlinear Dyn. 69 (2012), 459-471. DOI 10.1007/s11071-011-0277-y | MR 2929885 | Zbl 1258.65076
[6] Chertovskih, R., Chian, A. C.-L., Podvigina, O., Rempel, E. L., Zheligovsky, V.: Existence, uniqueness, and analyticity of space-periodic solutions to the regularized long-wave equation. Adv. Differ. Equ. 19 (2014), 725-754. MR 3252900 | Zbl 1292.35227
[7] Dogan, A.: Numerical solution of RLW equation using linear finite elements within Galerkin's method. Appl. Math. Modelling 26 (2002), 771-783. DOI 10.1016/S0307-904X(01)00084-1 | Zbl 1016.76046
[8] Eilbeck, J. C., McGuire, G. R.: Numerical study of the regularized long-wave equation. I: Numerical methods. J. Comput. Phys. 19 (1975), 43-57. DOI 10.1016/0021-9991(75)90115-1 | MR 0400907 | Zbl 0325.65054
[9] Fang, S., Guo, B., Qiu, H.: The existence of global attractors for a system of multi-dimensional symmetric regularized wave equations. Commun. Nonlinear Sci. Numer. Simul. 14 (2009), 61-68. DOI 10.1016/j.cnsns.2007.07.001 | MR 2458711 | Zbl 1221.35362
[10] Gardner, L. R. T., Gardner, G. A., Dag, I.: A $B$-spline finite element method for the regularized long wave equation. Commun. Numer. Methods Eng. 11 (1995), 59-68. DOI 10.1002/cnm.1640110109 | MR 1312879 | Zbl 0819.65125
[11] Guo, L., Chen, H.: $H^1$-Galerkin mixed finite element method for the regularized long wave equation. Computing 77 (2006), 205-221. DOI 10.1007/s00607-005-0158-7 | MR 2214448 | Zbl 1098.65096
[12] Guo, B., Shang, Y.: Approximate inertial manifolds to the generalized symmetric regularized long wave equations with damping term. Acta Math. Appl. Sin., Engl. Ser. 19 (2003), 191-204. DOI 10.1007/s10255-003-0095-1 | MR 2011482 | Zbl 1059.35105
[13] Hammad, D. A., El-Azab, M. S.: Chebyshev-Chebyshev spectral collocation method for solving the generalized regularized long wave (GRLW) equation. Appl. Math. Comput. 285 (2016), 228-240. DOI 10.1016/j.amc.2016.03.033 | MR 3494425 | Zbl 1410.65395
[14] Hu, J., Zheng, K.: Two conservative difference schemes for the generalized Rosenau equation. Bound. Value Probl. 2010 (2010), Article ID 543503, 18 pages. DOI 10.1155/2010/543503 | MR 2600713 | Zbl 1187.65090
[15] Irk, D., Keskin, P.: Quadratic trigonometric $B$-spline Galerkin methods for the regularized long wave equation. J. Appl. Anal. Comput. 7 (2017), 617-631. DOI 10.11948/2017038 | MR 3602441
[16] Irk, D., Yildiz, P. Keskin, Görgülü, M. Zorşahin: Quartic trigonometric $B$-spline algorithm for numerical solution of the regularized long wave equation. Turk. J. Math. 43 (2019), 112-125. DOI 10.3906/mat-1804-55 | MR 3909279 | Zbl 1417.65172
[17] Karakoc, S. B. G., Yagmurlu, N. M., Ucar, Y.: Numerical approximation to a solution of the modified regularized long wave equation using quintic $B$-splines. Bound. Value Probl. 2013 (2013), Article ID 27, 17 pages. DOI 10.1186/1687-2770-2013-27 | MR 3110753 | Zbl 1284.65142
[18] Kumar, R., Baskar, S.: $B$-spline quasi-interpolation based numerical methods for some Sobolev type equations. J. Comput. Appl. Math. 292 (2016), 41-66. DOI 10.1016/j.cam.2015.06.015 | MR 3392380 | Zbl 1329.65236
[19] Lin, B.: A nonpolynomial spline scheme for the generalized regularized long wave equation. Stud. Appl. Math. 132 (2014), 160-182. DOI 10.1111/sapm.12022 | MR 3167092 | Zbl 1291.65302
[20] Lin, B.: Parametric spline solution of the regularized long wave equation. Appl. Math. Comput. 243 (2014), 358-367. DOI 10.1016/j.amc.2014.05.133 | MR 3244483 | Zbl 1336.65176
[21] Lin, B.: Non-polynomial splines method for numerical solutions of the regularized long wave equation. Int. J. Comput. Math. 92 (2015), 1591-1607. DOI 10.1080/00207160.2014.950254 | MR 3340634 | Zbl 1317.65054
[22] Luo, Y., Li, X., Guo, C.: Fourth-order compact and energy conservative scheme for solving nonlinear Klein-Gordon equation. Numer. Methods Partial Differ. Equations 33 (2017), 1283-1304. DOI 10.1002/num.22143 | MR 3652187 | Zbl 1377.65119
[23] Oruç, Ö., Bulut, F., Esen, A.: Numerical solutions of regularized long wave equation by Haar wavelet method. Mediterr. J. Math. 13 (2016), 3235-3253. DOI 10.1007/s00009-016-0682-z | MR 3554305 | Zbl 1354.65194
[24] Peregrine, D. H.: Calculations of the development of an undular bore. J. Fluid Mech. 25 (1966), 321-330. DOI 10.1017/S0022112066001678
[25] Peregrine, D. H.: Long waves on a beach. J. Fluid Mech. 27 (1967), 815-827. DOI 10.1017/S0022112067002605 | Zbl 0163.21105
[26] Pindza, E., Maré, E.: Solving the generalized regularized long wave equation using a distributed approximating functional method. Int. J. Comput. Math. 2014 (2014), Article ID 178024, 12 pages. DOI 10.1155/2014/178024
[27] Raslan, K. R.: A computational method for the regularized long wave (RLW) equation. Appl. Math. Comput. 167 (2005), 1101-1118. DOI 10.1016/j.amc.2004.06.130 | MR 2169754 | Zbl 1082.65582
[28] Rouatbi, A., Achouri, T., Omrani, K.: High-order conservative difference scheme for a model of nonlinear dispersive equations. Comput. Appl. Math. 37 (2018), 4169-4195. DOI 10.1007/s40314-017-0567-1 | MR 3848530 | Zbl 1402.65090
[29] Salih, H., Tawfiq, L. N. M., Yahya, Z. R., Zin, S. Mat: Solving modified regularized long wave equation using collocation method. J. Phys., Conf. Ser. 1003 (2018), Article ID 012062, 9 pages. DOI 10.1088/1742-6596/1003/1/012062
[30] Shang, Y., Guo, B.: Exponential attractor for the generalized symmetric regularized long wave equation with damping term. Appl. Math. Mech., Engl. Ed. 26 (2005), 283-291. DOI 10.1007/BF02440077 | MR 2132120 | Zbl 1144.76304
[31] Shao, X., Xue, G., Li, C.: A conservative weighted finite difference scheme for regularized long wave equation. Appl. Math. Comput. 219 (2013), 9202-9209. DOI 10.1016/j.amc.2013.03.068 | MR 3047814 | Zbl 1288.65125
[32] Soliman, A. A.: Numerical scheme based on similarity reductions for the regularized long wave equation. Int. J. Comput. Math. 81 (2004), 1281-1288. DOI 10.1080/00207160412331272135 | MR 2173459 | Zbl 1063.65086
[33] Wang, B., Sun, T., Liang, D.: The conservative and fourth-order compact finite difference schemes for regularized long wave equation. J. Comput. Appl. Math. 356 (2019), 98-117. DOI 10.1016/j.cam.2019.01.036 | MR 3915392 | Zbl 1419.65033
[34] Xie, S., Kim, S., Woo, G., Yi, S.: A numerical method for the generalized regularized long wave equation using a reproducing kernel function. SIAM J. Sci. Comput. 30 (2008), 2263-2285. DOI 10.1137/070683623 | MR 2429465 | Zbl 1181.65125
[35] Yan, J., Lai, M.-C., Li, Z., Zhang, Z.: New conservative finite volume element schemes for the modified regularized long wave equation. Adv. Appl. Math. Mech. 9 (2017), 250-271. DOI 10.4208/aamm.2014.m888 | MR 3598526
[36] Zhang, L.: A finite difference scheme for generalized regularized long-wave equation. Appl. Math. Comput. 168 (2005), 962-972. DOI 10.1016/j.amc.2004.09.027 | MR 2171754 | Zbl 1080.65079
[37] Zheng, K., Hu, J.: High-order conservative Crank-Nicolson scheme for regularized long wave equation. Adv. Difference Equ. 2013 (2013), Article ID 287, 12 pages. DOI 10.1186/1687-1847-2013-287 | MR 3337283 | Zbl 1444.65051
[38] Zhou, Y.: Applications of Discrete Functional Analysis to the Finite Difference Method. International Academic Publishers, Beijing (1991). MR 1133399 | Zbl 0732.65080
Partner of
EuDML logo